MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1152025
Medical Device Problem Codes Material Separation (1562); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bowel Perforation (2668); Fluid Discharge (2686)
Date of Event 11/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient with a history of gsw wound and multiple abdominal surgeries, experienced bilious fluid leakage at the surgical site and underwent subsequent surgical intervention one day post implant of the xenmatrix ab graft.It is alleged that during this procedure a defect was noted in the graft and there was a small bowel injury to the bowl underlying this area.Reportedly, the graft was partially explanted at this time.Photos of the alleged defect were not provided, nor was the ¿defect¿ reported to have been present prior to implantation.Based on the information provided, no conclusion can be made as to the degree to which the bard device, may have caused or contributed to the patient¿s reported postoperative course.Review of manufacturing records indicate the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in june, 2019.Should additional information be provided, a supplemental mdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - mesh explanted.
 
Event or Problem Description
As reported per medwatch report (2400040000-2021-8004) alleging adverse outcomes against bard/davol xenmatrix ab graft: "patient went to the or for exploratory abdominal laparotomy, ileostomy takedown, ventral hernia repair with without and bilateral ureteral stent placement.The next day, patient was brought back to the or for bilious leakage at the surgical site.We began by examining the ileostomy site wound and noted a likely defect in the mesh (xenmatrix ab graft).We removed all of the previously placed staples from the midline to better visualize the mesh.We identified a 5cm linear defect in the right lower quadrant mesh that was completely separate from the edge of the mesh and not related to any needle hole defects.We could see bowel underneath and noted bilious fluid, concerning for bowel injury.We made plans to remove the mesh for better visualization; all of the previously placed circumferential prolene sutures were removed and the mesh was removed from the abdomen.We then identified a several millimeter wide full-thickness small bowel injury in the bowel that had been underlying the area of compromised mesh." addendum per additional information: as reported per contact, the patient had the xenmatrix ab graft implanted on (b)(6) 2020 and was brought back to the or for the bilious leakage on (b)(6) 2020.It was noted that the mesh ¿failed¿ and it was removed (partially).It was reported that there were no other known contributing factors to the patient condition, such as, there were no serosal tears or other bowel injuries incurred during the initial procedure.Contact reports it is unknown exactly how the xenmatrix ab contributed to the adverse patient outcome.
 
Additional Manufacturer Narrative
As reported, the patient with a history of gsw wound and multiple abdominal surgeries, experienced bilious fluid leakage at the surgical site and underwent subsequent surgical intervention one day post implant of the xenmatrix ab graft.It is alleged that during this procedure a defect was noted in the graft and there was a small bowel injury to the bowl underlying this area.Reportedly, the graft was partially explanted at this time.Photos of the alleged defect were not provided, nor was the ¿defect¿ reported to have been present prior to implantation.Based on the information provided, no conclusion can be made as to the degree to which the bard device, may have caused or contributed to the patient¿s reported postoperative course.Review of manufacturing records indicate the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in june, 2019.Addendum: h11: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document corrections to the fields listed below.Should additional information be provided, a supplemental mdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - mesh explanted.
 
Event or Problem Description
As reported per medwatch report (b)(4) alleging adverse outcomes against bard/davol xenmatrix ab graft: "patient went to the or for exploratory abdominal laparotomy, ileostomy takedown, ventral hernia repair with without and bilateral ureteral stent placement.The next day, patient was brought back to the or for bilious leakage at the surgical site.We began by examining the ileostomy site wound and noted a likely defect in the mesh (xenmatrix ab graft).We removed all of the previously placed staples from the midline to better visualize the mesh.We identified a 5cm linear defect in the right lower quadrant mesh that was completely separate from the edge of the mesh and not related to any needle hole defects.We could see bowel underneath and noted bilious fluid, concerning for bowel injury.We made plans to remove the mesh for better visualization; all of the previously placed circumferential prolene sutures were removed and the mesh was removed from the abdomen.We then identified a several millimeter wide full-thickness small bowel injury in the bowel that had been underlying the area of compromised mesh." addendum per additional information: as reported per contact, the patient had the xenmatrix ab graft implanted on 10-nov-2020 and was brought back to the or for the bilious leakage on 11-nov-2020.It was noted that the mesh ¿failed¿ and it was removed (partially).It was reported that there were no other known contributing factors to the patient condition, such as, there were no serosal tears or other bowel injuries incurred during the initial procedure.Contact reports it is unknown exactly how the xenmatrix ab contributed to the adverse patient outcome.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key11313072
Report Number1213643-2021-20025
Device Sequence Number2737217
Product Code PIJ
UDI-Device Identifier00801741074288
UDI-Public(01)00801741074288
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K151177
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Catalogue Number1152025
Device Lot NumberHUCX3087
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age68 YR
Patient Weight93